Hair shedding

Hair shedding

Hi does my parting look like its getting wider I'm so worried I don't have a lot come out but feel like my hair is getting thinner il add another picture to see if it's just me. I feel ok not tired but my skin and hair feels dry this is the only thing I feel wrong with me I'm a little emotional but due on this week so I often feel like this please advise hate to sound vain but always had ok hair Til now 😞

4 Replies

  • Sonswinburne, 

    Hair loss is a classic result of low thyroid hormone or hormones rebalancing. You have not been medicating long and don't know your last test results but as you didn't leave 24 hours between last dose and blood draw I guess it doesn't matter. 

    For your next blood test have the blood drawn early in the morning when TSH is highest and ask for thyroid antibodies to be tested as well, to establish whether you have Hashimotos Auto Immune Disease.

    Also people with thyroid issues often have vitamin deficiencies, so ask for B12, vit D, folate and ferritin to be tested as optimum levels are required for good thyroid hormone synthesis. Identifying deficiencies will allow you to supplement correctly. 

    Dry hair/skin is another classic sign of low thyroid hormone and coconut oil is good for us but should be introduced slowly. Like many things more is not always better.

     It is important to take your Levothyroxine pill on an empty stomach with a glass of water, 1 hour before food, 2 hours before supplements and 4 hours before calcium, iron or vit D supplements.

    Educating yourself about your condition will allow you to make good choices. A good read is "your Thyroid & How To Keep It Healthy" by Dr Barry Durrant Peatfield.

    I don't think you vain as for many women (including myself) hair is immensely important for our self esteem and I think yours looks lovely.




    This following link explains the importance of vitamins and where they may be obtained. This forum is supported by the charity ThyroidUK. You do not have to join the charity to benefit from this forum but by doing so you will be supporting the charity and also entitled to various discounts when buying supplements, as detailed in the link below.




    You have a right to see your medical records under the Data Protection Act 1998. Guidance on The Data Protection Act 1998 can be found at:


    Accessing your medical records

  • Hi!

    I can't comment on whether you have lost hair but I just wanted to add that when I started on T3 I had a lot of shedding, it seems that that is normal side effect and that it is temporary. In my case I had annoying thick, wild, coarse hair that took forever to manage. It's slighly less thick now (been on levo for over a year and T3 since November +/- but is more manageable and not as dry.

    BTW your hair looks great in the photo, lovely and shiny, you look really nice :)

  • Thank you this diagnosis has me do worried I think that I over worry. I will try an be more positive and hopefully my next bloods will be correct and on the road to recovery 😊 thanks all for your helpful responses xx

  • I'm sorry to hear you are losing hair. I went through it when I was very ill and undiagnosed. Get on better medication that suits you and the hair loss will stop.

You may also like...